Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2007, 10:11 PM CDT for Morris County, Titus County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 10:11 PM CDT (03:11 UTC)
- Expired
- Apr 3, 2007, 10:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Morris County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 131 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 10:49 PM CDT | HAIL 0.75 | Mount Pleasant, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 5:47 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 040312
SVRSHV
TXC343-449-040345-
/O.NEW.KSHV.SV.W.0073.070404T0311Z-070404T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORRIS COUNTY IN NORTHEAST TEXAS
TITUS COUNTY IN NORTHEAST TEXAS
* UNTIL 1045 PM CDT
* AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 17 MILES NORTH OF MOUNT PLEASANT...AND MOVING SOUTH AT
25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OMAHA AND 7 MILES WEST OF NAPLES BY 1045 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
MORRIS COUNTY IN NORTHEAST TEXAS
TITUS COUNTY IN NORTHEAST TEXAS
UNTIL 1045 PM CDT.
LAT...LON 3332 9477 3332 9473 3329 9467 3297 9467
3310 9501 3306 9512 3338 9510 3339 9490
3340 9488
$$
BUTTS1 follow-up statement
000
WWUS54 KSHV 040334
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1033 PM CDT TUE APR 3 2007
TXC343-449-040345-
/O.CON.KSHV.SV.W.0073.000000T0000Z-070404T0345Z/
TITUS TX-MORRIS TX-
1033 PM CDT TUE APR 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR MORRIS AND TITUS COUNTIES...
AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 9 MILES NORTHEAST OF MOUNT PLEASANT...MOVING SOUTH
AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES EAST OF MOUNT PLEASANT AND 7 MILES WEST OF OMAHA BY 1045 PM
CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3332 9477 3332 9473 3329 9467 3297 9467
3310 9501 3306 9512 3338 9510 3339 9490
3340 9488
$$
BUTTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 10:04 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 3, 10:04 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1004 PM CDT TUE APR 3 2007 .DISCUSSION... WILL UPDATE ZONES SHORTLY TO EXTEND SVR TSTMS WATCH SOUTHWARD AND CANCEL WATCH FOR MCCURTAIN COUNTY OK. STORMS ARE MOVING SOUTH SOUTHEAST AROUND 20 MPH BUT REMAIN SCATTERED. STORMS SHOULD BEGIN TO WEAKENEN BY THE 1 AM EXPIRATION TIME OF ORIGINAL WATCH. WILL ADJUST WINDS AND TEMPS IN ZONES TO GO WITH SLOWER MOVEMENT OF FRONT. ONLY MINOR ADJUSTMENTS TO POPS. && .AVIATION... LATEST SURFACE OBS SHOW COLD FRONT EXTENDING FROM KGYI NE TO KBVX...MOVING SOUTHEAST. A LINE OF SEVERE CONVECTION HAS DEVELOPED ALONG THE FRONT...AND WILL MOVE THROUGH THE FOUR-STATE AREA OVERNIGHT. PASSING STORMS SHOULD TEMPORARILY TAKE CONDITIONS DOWN TO MVFR...W/RAPID CLEARING AND NORTHERLY SURFACE FLOW BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... SHV 62 70 48 66 / 50 0 0 0 MLU 61 69 45 66 / 50 0 0 0 DEQ 51 68 41 63 / 40 0 0 10 TXK 55 69 44 64 / 50 0 0 10 ELD 56 68 42 65 / 50 0 0 0 TYR 59 69 47 67 / 50 0 0 0 GGG 61 68 47 67 / 50 0 0 0 LFK 69 70 48 69 / 50 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/44
Hazardous weather outlook, Apr 3, 12:00 PM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 3 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE ATMOSPHERE WILL BE VERY UNSTABLE ACROSS THE FOUR STATE REGION THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. INITIAL STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP OVER CENTRAL LOUISIANA AND EAST TEXAS IN THE MOIST AND UNSTABLE AIR...AND MOVE NORTHEAST... DURING THE AFTERNOON AND EARLY EVENING. OTHER STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS BY LATE AFTERNOON. THUNDERSTORMS WILL MOVE SOUTHEAST THROUGH THE FOUR STATE AREA...TONIGHT INTO EARLY WEDNESDAY MORNING. ANY OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 03
In the hours before
Local storm report, Apr 3, 8:36 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL BROKEN BOW 34.03N 94.74W
04/03/2007 E0.88 INCH MCCURTAIN OK FIRE DEPT/RESCUE
&&
JDLocal storm report, Apr 3, 8:58 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
858 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL 14 N DIERKS 34.32N 94.02W
04/03/2007 E1.00 INCH HOWARD AR EMERGENCY MNGR
&&
JDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:03 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 42 min |
| Apr 3, 9:45 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 45 min |
| Apr 3, 10:45 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Titus | 45 min |
| Apr 3, 11:22 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 38 min |
| Apr 3, 11:58 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 47 min |
| Apr 4, 12:10 AM CDT | Severe Thunderstorm Warning | SHV | Wood | 50 min |
| Apr 4, 12:16 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 59 min |
| Apr 4, 12:27 AM CDT | Severe Thunderstorm Warning | SHV | Gregg | 63 min |
| Apr 4, 1:10 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 55 min |
| Apr 4, 1:23 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 67 min |
| Apr 4, 2:30 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.